Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 17 of 17 Posts
G

·
Discussion Starter · #1 ·
Last September, I started getting diareeah a LOT. Like at least oince a week, sometimes every day.By December I could take no more. I went to the doctor, who told me I probably had IBS and/or anxiety disorder.Because we planned to try for a child soon, I didn't go on any medicatation,. I did have a baruim enema and the results came back normal.So I have suffered with some stomach pains and the runs/soft stoll for a year now.Last week, I ran out of my prenatal vitamins. (I have been taking them since last September, since my OB knew I wanted another baby soon, he put me back on them). I forgot to get the prescription refilled. Since then I have hsad the most normal poop ever and not a stomach pain in the world.IO rememebered to get them refilled yesterday and I took one at lunch. THree hours later I was running to the toilet....and my stomach pains and diareeah are back.Is there something in prenatal vitamins that may be causing this? Might I be allergic to something in it or may there just be too much f soething for me to handle? I took these while pregnant with my son and I was ok. But that was 2-3 years ago. Any insight is appreciated!!!------------------Angela-Mommy to Justin Michael 7/6/99TTC #2!
 

·
Registered
Joined
·
34,955 Posts
Some vitamins and minerals can cause diarrhea. You could also be intolerant of the food coloring that they use for the vitamins.It may be worth seeing if a different brand is better for you.K.------------------I am a scientific researcher primarily in the area of the environment and the impact of environmental factors on human health, I have no ties to the pharmaceutical industry. I have no financial, academic, or any other stake in any commercial, natural, or any other product mentioned by me.My story and what worked for me in greatly easing my IBS: http://www.ibsgroup.org/ubb/Forum17/HTML/000015.html
 

·
Registered
Joined
·
34,955 Posts
Some vitamins and minerals can cause diarrhea. You could also be intolerant of the food coloring that they use for the vitamins.It may be worth seeing if a different brand is better for you.K.------------------I am a scientific researcher primarily in the area of the environment and the impact of environmental factors on human health, I have no ties to the pharmaceutical industry. I have no financial, academic, or any other stake in any commercial, natural, or any other product mentioned by me.My story and what worked for me in greatly easing my IBS: http://www.ibsgroup.org/ubb/Forum17/HTML/000015.html
 

·
Registered
Joined
·
6,730 Posts
J'MOMMY:KM hits nail on head. Sometimes it is one of the specific vitamins or minerals in a high enough dose that it irritates the bowel "lining" and sometimes it is one of the colorings, or binders, or coating.Try to find a similar multivitamin at your HF store which is labelled "hypoallergenic"...check label for NO added chemicals, colorings, etc. and try that. Also avoid the supplements touted as being "natural and best" as they were made from dessicated fruits or veggies. If you are sensitive to one of the fruits or veggies they used it is like swallowing concentrated allergen. In the case of vitamins...."all chemical" (that is ONLY the vitamin and the mineral itself) is the most non-allergenic, and then watch out for those hyper-doses (like C, which is a gut buster for many d-types). MNL___________ www.leapallergy.com
 

·
Registered
Joined
·
6,730 Posts
J'MOMMY:KM hits nail on head. Sometimes it is one of the specific vitamins or minerals in a high enough dose that it irritates the bowel "lining" and sometimes it is one of the colorings, or binders, or coating.Try to find a similar multivitamin at your HF store which is labelled "hypoallergenic"...check label for NO added chemicals, colorings, etc. and try that. Also avoid the supplements touted as being "natural and best" as they were made from dessicated fruits or veggies. If you are sensitive to one of the fruits or veggies they used it is like swallowing concentrated allergen. In the case of vitamins...."all chemical" (that is ONLY the vitamin and the mineral itself) is the most non-allergenic, and then watch out for those hyper-doses (like C, which is a gut buster for many d-types). MNL___________ www.leapallergy.com
 
G

·
Discussion Starter · #6 ·
Some vitamins also have lactose and sugar used as a filler. This could be causing a problem, but from my experience as a nurse, most women get constipated when they take prenatal vitamins, due to the high iron content. Make sure you tell the doctor what is going on.------------------Brenda S, R.N.This too shall pass !Although I am a nurse, nothing I say here should be taken as medical advice, its only personal experience. See your own doctor for any medical questions & answers.
 
G

·
Discussion Starter · #7 ·
Some vitamins also have lactose and sugar used as a filler. This could be causing a problem, but from my experience as a nurse, most women get constipated when they take prenatal vitamins, due to the high iron content. Make sure you tell the doctor what is going on.------------------Brenda S, R.N.This too shall pass !Although I am a nurse, nothing I say here should be taken as medical advice, its only personal experience. See your own doctor for any medical questions & answers.
 

·
Registered
Joined
·
518 Posts
Iron is the thing that makes my D go worse (it is not a usual reaction for most people though, I think more people get constipated from taking extra iron, but there are people who have problems with iron and D!)Fay
 

·
Registered
Joined
·
518 Posts
Iron is the thing that makes my D go worse (it is not a usual reaction for most people though, I think more people get constipated from taking extra iron, but there are people who have problems with iron and D!)Fay
 

·
Registered
Joined
·
450 Posts
I take Premsys - it is a prenatal without iron. It could be the fillers, the dyes, the sugar, the lactose, the iron or magnesium that is causing your problem. I thought I was nuts too when this happened to me! Odd stuff - give the PRemsys a try - it is great - I even find it cuts my carbs cravings down too.
 

·
Registered
Joined
·
450 Posts
I take Premsys - it is a prenatal without iron. It could be the fillers, the dyes, the sugar, the lactose, the iron or magnesium that is causing your problem. I thought I was nuts too when this happened to me! Odd stuff - give the PRemsys a try - it is great - I even find it cuts my carbs cravings down too.
 

·
Registered
Joined
·
41 Posts
JustinsMommy,I had a baby 5 months ago and when they gave me prenatal vitamins at the beginning of the pregnancy the vitamins made me sicker than a dog!! When I didn't take them I was fine. My OB had me take Flintstones complete instead....and no more problems. Kim
 

·
Registered
Joined
·
41 Posts
JustinsMommy,I had a baby 5 months ago and when they gave me prenatal vitamins at the beginning of the pregnancy the vitamins made me sicker than a dog!! When I didn't take them I was fine. My OB had me take Flintstones complete instead....and no more problems. Kim
 
1 - 17 of 17 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top